Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Feb 21, 2000, 2:05 PM PST for San Diego County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2000, 2:05 PM PST (22:05 UTC)
- Expired
- Feb 21, 2000, 3:00 PM PST
- In force
- 55 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 212206 SVRSAN CAC073-212300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 205 PM PST MON FEB 21 2000 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SAN DIEGO COUNTY IN CALIFORNIA THIS INCLUDES THE CITIES OF...SAN DIEGO...CHULA VISTA...IMPERIAL BEACH...NATIONAL CITY...SPRING VALLEY * UNTIL 300 PM PST * AT 200 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS NEAR AND JUST NORTH OF IMPERIAL BEACH...MOVING NORTHEAST AT 20 MPH. RADAR INDICATES GUSTY WINDS... LOCALLY EXCEEDING 55 MPH...HAIL AND FUNNEL CLOUDS. * THE SEVERE THUNDERSTORM WILL BE... OVER CORONADO AT 215 PM PST OVER CHULA VISTA...5 MILES SOUTHEAST OF NATIONAL CITY AT 215 PM PST NEAR BONITA AT 225 PM PST NEAR LEMON GROVE AT 230 PM PST NEAR SPRING VALLEY AT 235 PM PST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3255 11728 3257 11663 3304 11682 3303 11734 MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 1:32 PM PST, 33 minutes earlier.
Area forecast discussion, Feb 21, 1:32 PM PST, 33 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST MON FEB 21 2000
...SYNOPSIS...
A DEPARTING WINTER STORM WILL CONTINUE SHOWERS AND THUNDERSTORMS INTO
THIS EVENING WITH A WINTER STORM WARNING FOR THE MOUNTAINS AND FLASH
FLOOD WATCH UNTIL 900 PM. THUNDERSTORMS HAVE BRIEF HEAVY RAIN...STRONG
GUSTY WINDS...HAIL AND DEADLY LIGHTNING. SHOWERS WILL TAPER OFF
OVERNIGHT AS THE STORM MOVES EAST WITH JUST A FEW SHOWERS INTO TUESDAY
MORNING. ANOTHER PACIFIC STORM WILL BRING A CHANCE OF SHOWERS
TUESDAY NIGHT AND WEDNESDAY...LINGERING INTO THURSDAY.
...DISCUSSION...
SHOWERS OVER MOST OF CWA THIS AM AND GROUND PRETTY MUCH SATURATED FROM
LARGE RAINFALL TOTALS SUN AND LAST NIGHT. SHOWERS GENERALLY LIGHT BY MID
MORNING BUT SOME HEAVY SNOW REPORTS COMING IN FROM SBD MOUNTAIN
SPOTTERS. ANOTHER BAND OF HEAVIER SHOWERS MOVING ONSHORE THIS AFTERNOON.
12Z NKX SOUNDING SHOWED THE MELTING LEVEL NEAR 7000 FT BUT NEARLY
ISOTHERMAL AND ONLY SLIGHTLY ABOVE FREEZING DOWN TO 4000 FT. SW WIND
INCREASING TO ABOUT 50 KT JUST ABOVE 700 MB. LOCAL GRADIENTS WEAK
ONSHORE WITH LESS THAN 2 MB SAN-IPL BUT 6 MB SAN-TPH.
MODELS OFF ON INIT WITH AVN A LITTLE BETTER THAN ETA/NGM BUT ALL
GENERALLY AGREE TO TAKE VORT MAX THROUGH EXTREME SW C THIS
AFTERNOON/EVE. GOOD JET DYNAMICS AND -24 DEG C 500 MB TEMPS MOVING OVER
CWA DURING THIS PERIOD FOR MORE HEAVY SHOWERS AND GOOD CHANCE OF
THUNDERSTORMS. CURRENT FLASH FLOOD WATCH AND WINTER STORM WARNING LOOK
OK. TROUGH LINE PAST BY LATE THIS AFTERNOON/EVE FOR DECREASING SHOWERS
AND JUST A FEW LINGERING INTO TUE MORNING W OF MOUNTAINS FROM RESIDUAL
MOISTURE/OROGRAPHICS. DECREASING CLOUDS TUE AFTERNOON IN DRIER NW FLOW
ALOFT AND GOOD DVV. NEXT UPSTREAM SYSTEM BRINGING INCREASING CLOUDS LATE
TUE WITH CHANCE OF SHOWERS AGAIN TUE NIGHT/WED WITH A BETTER CHANCE OF
HEAVIER SHOWERS WED PM.
LONGER RANGE PROGS INDICATE SOME SHOWERS INTO THU FROM WEAK SECONDARY
SHORT WAVE. SMALL CHANCE OF SHOWERS LINGERING INTO FRI. DRIER NW FLOW
SAT.
SAN +236
.SAN...FLASH FLOOD WATCH ALL ZONES UNTIL 900 PM...SEE LAXFLSSAN.
WINTER STORM WARNING FOR MOUNTAINS ABOVE 4000 FT UNTIL
900 PM...SEE LAXWSWSAN.
HEAVY SURF THROUGH TONIGHT FOR COAST...SEE LAXMWSSAN.
SMALL CRAFT ADVISORY THROUGH TONIGHT...SEE LAXCWFSGX.
~
ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:30 PM PST | Flash Flood Warning | SGX | Orange | 2 hr |
| Feb 20, 10:15 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Feb 21, 4:00 AM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
| Feb 21, 1:45 PM PST | Flash Flood Warning | SGX | Orange, Riverside, San Diego | 2 hr |
| Feb 21, 2:51 PM PST | Severe Thunderstorm Warning | SGX | San Diego | 54 min |
| Feb 21, 3:55 PM PST | Flash Flood Warning | SGX | Riverside, San Diego | 2 hr |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.